MAUDE Adverse Event Report: CONMED CORPORATION 3.5MM STERLING SPHERICAL BUR, QTY 6; BUR, SURGICAL, GENERAL & PLASTIC SURGERY

CONMED CORPORATION 3.5MM STERLING SPHERICAL BUR, QTY 6; BUR, SURGICAL, GENERAL & PLASTIC SURGERY
Model Number H9110
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Visual examination of the returned device found the bur tip was separated from the inner tube at the weld location.The bur tip was also returned.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution were found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of (b)(4) complaints, regarding (b)(4) devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following: warnings: do not use equipment if, upon receipt, package is opened, damaged, or shows any signs of tampering.Precautions: refer to the appropriate conmed linvatec handpiece instruction manual for the device specific precautions.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
This distributor reported that the h9110, 3.5mm sterling spherical bur, qty 6, driver tip broke during a arthroscopic foot surgery on (b)(6) 2018 causing approximately a 15-minute delay.There was no report of injury to the patient or user during the event.The device was reported as having not fallen into the surgical site; therefore, there were no components to retrieve.No further information was made available regarding the patient in this case.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.

Brand Name
3.5MM STERLING SPHERICAL BUR, QTY 6
Common Device Name
BUR, SURGICAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
CONMED CORPORATION
11311 concept blvd.
largo FL 33773
MDR Report Key7658170
Report Number1017294-2018-00097
Device Sequence Number2062880
Product Code GFF
UDI-Device Identifier10845854012802
UDI-Public(01)10845854012802(17)201111(30)1(10)700784
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date11/01/2020
Device Model NumberH9110
Device Catalogue NumberH9110
Device Lot Number700784
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/29/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2018
Initial Report FDA Received Date07/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1